Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Having lower rib pain, body ache and fever. Completed azithromycin. Medications?

User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 2009
Answered : 9388 Questions
Question
hi,
i completed azithromycin course yesterday afternoon but still have lot of lower rib pain along with body ache and at times fever.....what medicine should i take....
Stool was not okay day before yesterday but yesterday it was ok.
rgds XXXXXXX
Posted Wed, 19 Jun 2013 in General Health
 
 
Answered by Dr. Shoaib Khan 21 minutes later
Hello XXXXXXX and welcome to XXXXXXX

Thank you for writing to us.
XXXXXXX I would first like to make a request. Could you list the symptoms you experienced before your doctor prescribed you azithromycin, and what was the diagnosis made by your doctor? Thank you for this information XXXXXXX

I shall surely help you to solve your problem. If you have completed your course of antibiotics and have still not recovered, this could either be due to an improper antibiotic used for your current condition or if the medication advised was not effective(not the correct medicine) for the condition you are suffering from. Which is why, we need to make sure your diagnosis is accurate (by the symptoms) and which antibiotic should be used to treat such a condition.

Thus, please help me with:
1. All the symptoms you experienced and
2. The diagnosis which was made by your doctor.

I eagerly await your reply, and shall surely help you. Do not worry.

Take care XXXXXXX
Above answer was peer-reviewed by
 
Follow-up: Having lower rib pain, body ache and fever. Completed azithromycin. Medications? 43 minutes later
Hello Doctor,

On Thursday evening I had fever of 102 and lower rib pain,( mild rlower rib pain started 7-8 days back after sleeping on the floor), took normal paracetamol,
next day the fever did not subside then took azithral( 3 tab doze) out of previous experience,.....that day night and dayafter had a loose stool but now it's ok ...
From yesterday evening the lower rib pain along with muscle pain had returned....
took plain paracetamol once....
am unable to take rest due to new born baby at home...
Kindly advise accordingly....sorry for not consulting a doctor at the first stage.

regards XXXXXXX
0000.
 
 
Answered by Dr. Shoaib Khan 16 minutes later
Hello XXXXXXX

Thank you so much for the details you provided, and although, it is not advised to self-prescribe, I can understand your hands are full with the new addition to your family. Congratulations on that.

Now, as you had a temperature, this most probably does mean that you have an infection of some sort. The dosage of azithromycin is usually 500 mg (is the adult dose). Today’s research indicates that a move toward individualizing the dosing of prescription agents is warranted and it can happen only after physical consultation / Your doctor will know about these drugs.
The 3-tablet course is used more often as a prophylactic (preventive) course, and not for treatment of a condition. This could be the reason why you have not improved, and it could be because you could have developed a resistance to azithromycin (as you have used it in the past); but these are all theories. The loose stool could also be due to antibiotic use, so this is not conclusive either.

Did you sleep on the floor once again, which might have caused the rib and muscle pain to return? Which side is this pain? One side or both sides (below the ribs)? Do you have any symptoms like vomiting or heartburn (burning sensation in the chest)? Do you experience this pain after meals (15 minutes-2 hours after meals)?

If you still have a fever, then I would advise a more broad spectrum antibiotic like amoxicillin+clavulanate combination. Again, today’s research indicates that a move toward individualizing the dosing of prescription agents is warranted and it can happen only after physical consultation / Your doctor will know about these drugs.

For the pain, continue to use medication like paracetamol, which will be mild on your abdomen, as I do not want to prescribe any NSAID group of drugs, as this can further irritate your gastrointestinal tract (GIT), in case your problem is related to ulcers, etc.

As your symptoms could be due to improper sleep, bad surface of sleep, stress, improper meal timings, and various other factors due to the change in lifestyle after your baby has arrived. It is difficult to narrow down the cause. But, please go ahead with the above medication, we shall not the response and accordingly decide the course of treatment. Do not worry.

Take care and keep me informed.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor